Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 4, 2009, 2:07 PM MST for Owyhee County, Idaho; Harney County, Malheur County, Oregon. It took effect at Jan 5, 2009, 1:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 2:07 PM MST (21:07 UTC)
- In effect from
- Jan 5, 2009, 1:00 AM MST
- Expired
- Jan 5, 2009, 9:06 AM MST
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 042107 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 207 PM MST SUN JAN 4 2009 ...A STRONG WINTER WEATHER SYSTEM WILL MOVE INTO THE AREA LATE TONIGHT AND MONDAY CAUSING A VARIETY OF WINTER WEATHER INCLUDING STRONG WINDS...SNOW AND BLOWING SNOW. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHLANDS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO ALONG AND JUST BEHIND THE PASSAGE OF A COLD FRONT... ORZ061-063-051200- /O.NEW.KBOI.WI.Y.0002.090105T0800Z-090106T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 207 PM MST SUN JAN 4 2009 /107 PM PST SUN JAN 4 2009/ ...WIND ADVISORY IN EFFECT FROM 1 AM MST /MIDNIGHT PST/ TO 5 PM MST /4 PM PST/ MONDAY FOR HARNEY AND MALHEUR COUNTIES IN SOUTHEAST OREGON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM MST /MIDNIGHT PST/ TO 5 PM MST /4 PM PST/ MONDAY FOR HARNEY AND MALHEUR COUNTIES IN OREGON... STRONG WINDS WILL DEVELOP LATE TONIGHT OVER SOUTHEAST OREGON ASSOCIATED WITH A VIGOROUS PACIFIC STORM SYSTEM. WEST TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE COMMON OVER THE ADVISORY AREA. HEAVIER SNOW WILL BE FURTHER NORTH OF THE WIND ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ015-029-051200- /O.NEW.KBOI.WI.Y.0002.090105T1200Z-090106T0300Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 207 PM MST SUN JAN 4 2009 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST MONDAY FOR THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST MONDAY FOR THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS. STRONG WINDS WILL DEVELOP EARLY MONDAY OVER SOUTHWEST IDAHO ASSOCIATED WITH A VIGOROUS PACIFIC STORM SYSTEM. WEST TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OVER 50 MPH WILL BE COMMON OVER THE ADVISORY AREA. HEAVIER SNOW ACCUMULATIONS WILL BE FURTHER NORTH OF THE WIND ADVISORY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KBOI 051036 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 336 AM MST MON JAN 5 2009 ...A STRONG WINTER WEATHER SYSTEM MOVING INTO THE AREA TODAY WILL CAUSE A VARIETY OF WINTER WEATHER INCLUDING STRONG WINDS...SNOW ...AND BLOWING SNOW. THE STRONGEST WINDS ARE EXPECTED OVER THE HIGHLANDS OF SOUTHEAST OREGON AND SOUTHWEST IDAHO ALONG AND JUST BEHIND THE PASSAGE OF A COLD FRONT... IDZ015-029-051145- /O.CAN.KBOI.WI.Y.0002.090105T1200Z-090106T0300Z/ SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- 336 AM MST MON JAN 5 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELED THE WIND ADVISORY FOR THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS. GUSTY WINDS OF 30 TO 40 MPH ARE STILL EXPECTED THROUGH THE SOUTHWEST HIGHLANDS AND OWYHEE MOUNTAINS...BUT DUE TO THE AMOUNT OF SNOW EXPECTED THE WIND ADVISORY HAS BEEN CHANGED TO A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW. $$ ORZ061-063-052300- /O.CON.KBOI.WI.Y.0002.000000T0000Z-090106T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 336 AM MST MON JAN 5 2009 /236 AM PST MON JAN 5 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR HARNEY COUNTY AND MALHEUR COUNTY UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON. STRONG WINDS WILL DEVELOP TODAY OVER SOUTHEAST OREGON ASSOCIATED WITH A VIGOROUS PACIFIC STORM SYSTEM. WEST TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. LIGHT SNOW IS EXPECTED THROUGH THE AREA AS WELL WITH THE HEAVIER SNOW FURTHER NORTH OF THE WIND ADVISORY AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 051606 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 906 AM MST MON JAN 5 2009 ORZ061-063-051715- /O.CAN.KBOI.WI.Y.0002.000000T0000Z-090106T0000Z/ HARNEY COUNTY-MALHEUR COUNTY- 906 AM MST MON JAN 5 2009 /806 AM PST MON JAN 5 2009/ ...WIND ADVISORY IS CANCELED FOR HARNEY AND MALHEUR COUNTIES IN SOUTHEAST OREGON... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELED THE WIND ADVISORY FOR HARNEY AND MALHEUR COUNTIES IN SOUTHEAST OREGON. GUSTY WEST AND NORTHWEST WINDS CONTINUE OVER THE AREA BUT ADVISORY SPEEDS HAVE NOT MATERIALIZED. THEREFORE...THE EARLIER ISSUED WIND ADVISORY IS CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:00 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 4, 10:00 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1000 AM MST SUN JAN 4 2009
.DISCUSSION...CURRENT FORECAST OF SUNNY BUT COLD CONDITIONS IS RIGHT
ON TARGET. WILL NOT MAKE ANY ADJUSTMENTS TO THIS PERIOD OF THE
FORECAST. FOCUS NOW DIRECTED TOWARD NEXT STORM TO AFFECT THE AREA
MONDAY MORNING. WILL CONTINUE TO ADDRESS THIS STORM DURING THE
SHIFT. A HIGH PROBABILITY OF MULTIPLE WINTER HEADLINES ON THE
AFTERNOON FORECAST PACKAGE.
&&
.AVIATION...VFR CONDITIONS UNDER MOSTLY CLEAR SKIES FOR MOST OF
SOUTHWEST IDAHO AND SOUTHEAST OREGON THROUGH TODAY. CLOUDS
INCREASING LATER TODAY AS PACIFIC STORMS SYSTEM APPROACHES FROM THE
WEST. LIGHT WINDS SURFACE AND ALOFT THIS MORNING INCREASING FROM THE
SOUTHWEST TO SOUTHEAST IN THE AFTERNOON. WIDESPREAD MVFR/IFR
CONDITIONS IN SNOW EXPECTED TO AROUND 09Z OVERNIGHT AT KBNO AND
KBKE. SNOW WILL SPREAD...AHEAD OF A FAST MOVING COLD FRONT...INTO
THE KBOI AREA AROUND 13Z. GUSTY WINDS WITH PASSAGE OF THE FRONT WILL
CAUSE BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES.
&&
.PREV DISCUSSION...TODAY THROUGH MONDAY...DRY AND COOL TODAY WITH
ARCTIC HIGH PRESSURE CENTERED ALONG THE NORTHERN ROCKIES. CLOUDS
WILL BEGIN TO INCREASE THIS AFTERNOON AND EVENING AS A MOIST WARM
OVERRUNNING SYSTEM MOVES INTO THE PACIFIC NORTHWEST. CURRENT PW
VALUES HAVE A LARGE AREA OF 1.25-1.5 INCHES OFF THE NORTH PACIFIC
COAST. SYSTEM LOOKS TO BE A GOOD SNOW MAKER FOR MUCH OF THE CWA BUT
THE QUESTION IS HOW MUCH SNOW WILL FALL BEFORE THE WARM ADVECTION
BRINGS SNOW LEVELS UP. WITH TEMPERATURES STARTING MONDAY MORNING
BELOW NORMAL AND SNOW FALL HELPING TO KEEP TEMPERATURES DOWN...THINK
THAT OTHER THAN IN HARNEY AND MALHEUR COUNTIES...THE REST OF THE CWA
WILL SEE ADVISORY OR WARNING SNOW AMOUNTS. THE NORTHWEST FLOW IS
FAVORABLE FOR SNOWFALL THROUGH THE UPPER TREASURE VALLEY WHERE 2 TO
4 INCHES OF SNOW IS EXPECTED TO FALL. GUSTY WINDS WILL ALSO BE A
CONCERN WITH THIS STORM AS BLOWING AND DRIFTING SNOW WILL FURTHER
REDUCE VISIBILITIES. HAVE CONTINUED THE WINTER STORM WATCH FOR BAKER
COUNTY AND THE WEST CENTRAL AND BOISE MOUNTAINS AND ADDED THE CAMAS
PRAIRIE AND UPPER TREASURE VALLEY. THE UPPER TREASURE VALLEY WILL
SEE HIGH END ADVISORY TO LOW END WARNING AMOUNTS BUT THE TIMING OF
THE HEAVIEST SNOW WILL BE DURING THE MORNING COMMUTE WHICH WILL HAVE
A LARGE IMPACT SO THE WATCH WAS ISSUED. WILL LET THE DAY SHIFT
DECIDE WHERE TO ISSUE THE FINAL WARNINGS AND ADVISORIES. SNOW WILL
LIKELY TURN TO RAIN LATE IN THE DAY BELOW 3500 FEET MAKING FOR A
SLUSHY EVENING COMMUTE MONDAY NIGHT.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THERE IS ABOUT A 12 HOUR
WINDOW OF LIGHTER PRECIP MONDAY NIGHT BEFORE THE NEXT SLUG OF
PACIFIC MOISTURE TAKES AIM ON THE REGION. ON TUESDAY...PRECIP REALLY
GETS CRANKING ONCE AGAIN AS A WARM FRONT GRADUALLY LIFTS NORTHWARD
OVER THE AREA. SKIES MAY CLEAR ALLOWING TEMPS TO DROP TUESDAY
MORNING FOR THE PRECIP TO START AS SNOW IN THE LOWER VALLEYS...BUT
BY THE AFTERNOON THE SURGE OF WARMER AIR WILL SEND SNOW LEVELS ABOVE
VALLEY FLOORS. THE FAVORED AREAS FOR THE HEAVIEST PRECIP WILL BE THE
BOISE/WEST CENTRAL IDAHO MOUNTAINS AND THE MOUNTAINS IN BAKER COUNTY
OREGON. THE PRECIP MAY LAST INTO THURSDAY BEFORE FINALLY TAPERING
OFF AS THE MODELS BRING A PACIFIC TROUGH AND COLD FRONT THROUGH THE
REGION THURSDAY AND THURSDAY NIGHT. WINTER STORM WATCHES MAY
EVENTUALLY BE NEEDED WITH THE EVENT STARTING ON TUESDAY...BUT WITH
HEADLINES ALREADY OUT FOR MONDAY/S SYSTEM...AND A BREAK IN THE
WEATHER MONDAY NIGHT...THINK IT WOULD BE BEST TO MENTION THE HEAVY
SNOW POTENTIAL IN THE MOUNTAINS WITHIN THE CURRENT WATCH AND ALSO IN
THE HAZARDOUS WEATHER OUTLOOK. TEMPERATURES WILL RUN ABOVE NORMAL
UNTIL AFTER THE FRONT MOVES THROUGH ON THURSDAY. MODELS ARE STILL IN
AGREEMENT WITH AN UPPER RIDGE DEVELOPING ALONG THE WEST COAST FOR
DRIER WEATHER AND NEAR SEASONABLE TEMPS NEXT WEEKEND.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
IDZ014-IDZ028.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
IDZ011-IDZ013.
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
ORZ062.
&&
WEATHER.GOV/BOISE
DISCUSSION...GS
SHORT TERM...DF
LONG TERM....BW
AVIATION.....JSHazardous weather outlook, Jan 4, 5:25 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 525 AM MST SUN JAN 4 2009 IDZ011>016-028>030-ORZ061>064-051230- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 525 AM MST SUN JAN 4 2009 /425 AM PST SUN JAN 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING LATE TONIGHT FOR THE WEST CENTRAL AND BOISE MOUNTAINS...BAKER COUNTY...CAMAS PRAIRIE AND THE UPPER TREASURE VALLEY. THIS STORM WILL BRING GUSTY WINDS AND WIDESPREAD SNOWFALL THROUGH MONDAY. REFER TO THE WINTER STORM WATCH FOR SPECIFIC TIMING...SNOW ACCUMULATIONS AND WIND SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER PACIFIC STORM WILL IMPACT THE FORECAST AREA ON TUESDAY. EXPECT HIGHER SNOW LEVELS WITH THIS SYSTEM...FOR GREATEST SNOWFALL ACCUMULATIONS THROUGHOUT THE WEST CENTRAL AND BOISE MOUNTAINS AND HIGHER ELEVATIONS OF BAKER COUNTY. RAIN WILL BE THE PREDOMINANT PRECIPITATION TYPE THROUGHOUT LOWER VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA ESTABLISHED PROCEDURES.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:44 PM MST | Winter Storm Warning | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 25 hr |
| Jan 4, 1:44 PM MST | Winter Weather Advisory | BOI | Ada, Canyon, Elmore, Gem, Gooding, Jerome and 4 more | 30 hr |
Nearby
Wind Advisories in Oregon, 2009Wind Advisories in Idaho, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.